Can one cut the patch in half?
NO! Emphatically NO!! Do not alter the patch in any way. Cutting the patch may cause too much medication to release all at once. If the dose feels too strong for you then you should speak to your Dr about reducing the dosage. Never ever cut or alter the patches in any way. To do so can risk overdose and death!
Dear suewakefield007, DO NOT cut patch in half!!! It is impossible to get the medicine in to your system that way, as the edges are coated with a glue like substance to seal the edges. If you feel like you are getting too much, talk to prescribing Dr to lower your dose. Why would you want to go that anyway?? If I knew why, maybe I could explain better. Been on the 100mcg for yrs, so I have definitely an interest in this. Take care, hit me back with more details, hon, I really do want to help. Be well as can be...
Even though it can be dangerous to do so I do know a few people who openly do this with their patches and they were effectively able to reduce their dosage with out incidence. This doesn't mean you should do it. There are several different kinds of transdermal patches on the market. Mostly the Mylan brand patches are created with the medicine in the plastic matrix which was done to prevent abuse of the medicine. There is also a reservoir gel patch on the market as well. If you have the Mylan patches instead of the gel type patches I feel the likely hood of having the medicine excrete from the plastic matrix at a different rate is much less therefore likely safer. Please note if it is that you are attempting to cut down your dosage you should advise your doctor to lower the MCG/HR as modification of the patch can be dangerous to your health.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jun 2014 • 1 answer
Posted 23 Oct 2014 • 3 answers
Posted 24 Apr 2015 • 3 answers
Posted 3 Oct 2015 • 3 answers
Posted 22 Mar 2016 • 1 answer